Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 44, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 3, 2015, 12:46 PM CDT for Douglas County, Ozark County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2015, 12:46 PM CDT (17:46 UTC)
- Expired
- Jul 3, 2015, 5:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1215 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
620
WGUS53 KSGF 031746
FFWSGF
MOC067-153-032200-
/O.NEW.KSGF.FF.W.0044.150703T1746Z-150703T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1246 PM CDT FRI JUL 3 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN OZARK COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 500 PM CDT.
* AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL RATES IN EXCESS OF AN INCH PER HOUR HAVE
BEEN OBSERVED WITH THESE STORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...BRIXEY...DORA...DRURY...
GENTRYVILLE AND ROCKBRIDGE. CREEKS...STREAMS AND LOW WATER
CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH
FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 95 AT BRYANT CREEK JUST EAST OF ROCKBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3693 9209 3673 9212 3674 9248 3681 9253
3694 9243
$$
HATCH1 follow-up statement
016
WGUS73 KSGF 032152 RRA
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
452 PM CDT FRI JUL 3 2015
MOC067-153-032202-
/O.EXP.KSGF.FF.W.0044.000000T0000Z-150703T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS MO-OZARK MO-
452 PM CDT FRI JUL 3 2015
...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM CDT FOR NORTHEASTERN
OZARK AND SOUTHEASTERN DOUGLAS COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3693 9209 3673 9212 3674 9248 3681 9253
3694 9243
$$
WISEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 6:35 AM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Jul 3, 6:35 AM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 635 AM CDT Fri Jul 3 2015 ...Updated Aviation Section... .SHORT TERM...(Today and Tonight) Issued at 240 AM CDT FRI JUL 3 2015 A stalled frontal boundary remains draped across the region this morning, with a few small clusters of elevated showers/thunderstorms developing across the area. These are in response to weak lift centered around 925 MB, along with the larger scale influence of a broad shortwave moving south through the upper Mississippi Valley. That frontal boundary will more or less remain stationary over the region during the day today, with scattered thunderstorms expected over much of the area today. Little or no severe weather is expected with this convection, though occasional heavy rain may be a concern, and certainly won't help the flood situation across the Ozarks. Along with the convection, abundant cloud cover will keep temperatures on the cool side for early July, with highs only in the low 80s. The aforementioned shortwave is expected to pass through the area this evening, which should (temporarily) bring rain chances down as shortwave ridging develops in its wake. A few showers may linger into the overnight hours over far southern Missouri, though this will be the exception rather than rule. The passage of the upper wave will also push the low level front a bit further south, allowing somewhat cooler and drier air to build into the area overnight. Lows tonight look to fall into the low to mid 60s, as dewpoints drop into the low 60s. With skies becoming at least partly cloudy, we'll need to watch for fog potential late tonight given recent rains. .LONG TERM...(Saturday through Thursday) Issued at 240 AM CDT FRI JUL 3 2015 The 4th of July is actually looking rather pleasant at this point, with highs in the low to mid 80s, and partly cloudy skies. With dewpoints remaining in the 60s, it should feel a bit more comfortable outside compared to the last few weeks. Thunderstorms will then increase again heading into Sunday, as a warm front lifts back north toward the area. Thunderstorms should be scattered in nature Sunday and Sunday night, but by Monday, convection should become rather widespread as a shortwave over the Dakotas pushes a front south toward the area. This front looks like it may stall out in the vicinity of southwestern Missouri and southeastern Kansas Monday night into Tuesday, as the overall upper level pattern becomes more zonal. It's still too early to talk specific rainfall amounts, but given already saturated soils, it won't take much to result in renewed flooding, and this will need to watched closely over the next few days. Daily thunderstorm chances will then continue through the remainder of the 7 day forecast. Right now it appears that temperatures will start to increase toward the end of the workweek, as upper level ridging builds east across Texas. This may result in temperatures returning to or above average by next weekend. && .AVIATION...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 635 AM CDT FRI JUL 3 2015 Another day of unsettled weather is expected across the region. Scattered showers and storms are expected through much of the day, shifting to the south of the area late this afternoon into this evening. For the next few hours, expect patchy MVFR visibility and ceilings in the IFR/MVFR range. A gradual improvement is expected through the day, though MVFR visibility and ceilings will be common with any rain showers. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Boxell LONG TERM...Boxell AVIATION...Gagan
Hazardous weather outlook, Jul 3, 4:38 AM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 438 AM CDT FRI JUL 3 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 438 AM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED ON A PERIODIC BASIS THROUGHOUT THE DAY TODAY. STORMS WILL BE MOST NUMEROUS ACROSS SOUTHERN MISSOURI AND SOUTHEASTERN KANSAS. WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED...PERIODS OF HEAVY RAIN AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE. FLOODING OF CREEKS...STREAMS...AND RIVERS WILL CONTINUE TODAY. MANY LOW WATER CROSSINGS REMAIN IMPASSIBLE ACROSS THE MISSOURI OZARKS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RESIDUAL FLOODING OF CREEKS...STREAMS AND MAIN STEM RIVERS WILL REMAIN POSSIBLE ON SATURDAY. THUNDERSTORM CHANCES WILL INCREASE ONCE AGAIN FROM THE WEST LATE SATURDAY NIGHT THROUGH THE DAY SUNDAY...CONTINUING INTO AT LEAST THE MIDDLE OF NEXT WEEK. LOCALLY HEAVY RAIN WILL BE POSSIBLE AT TIMES...WHICH COULD RESULT IN RENEWED FLOODING NEXT WEEK. HEAT INDICES WILL EXCEED 95 DEGREES AT TIMES NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BOXELL
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:23 PM CDT | Special Weather Statement | SGF | Ozark | 37 min |
| Jul 3, 1:08 PM CDT | Flash Flood Warning | SGF | Webster, Wright | 4 hr |
| Jul 3, 1:35 PM CDT | Areal Flood Advisory | SGF | Barton, Jasper | 6 hr |
| Jul 3, 3:41 PM CDT | Flash Flood Warning | SGF | Barton, Jasper | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.